MAUDE Adverse Event Report: BALLARD CLOSED SUCTION SYSTEM FOR NEONATES / PEDIATRICS, 5 F, Y-ADAPTER; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

BALLARD CLOSED SUCTION SYSTEM FOR NEONATES / PEDIATRICS, 5 F, Y-ADAPTER; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 195-5
Medical Device Problem Codes Use of Device Problem (1670); Gas/Air Leak (2946)
Health Effect - Clinical Code Apnea (1720)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record for lot 30058035 was reviewed and the product was produced according to product specifications.The sample is reported to be available, but has not yet been received by the manufacturer.All information reasonably known as of 23 feb 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
It was reported that the clear plastic sheath of the suction catheter was inflated.The patient had just had inline suction performed.The ventilator began alarming and switched to backup mode; the apnea alarm was also showing.No chest movement was seen.Patient was clinically stable on manual ventilation via neopuff.User facility reported "continued manual ventilation in between trials of getting back onto the ventilator, [patient] remained well." additional information received from the user facility on 04-feb-2021 indicated "after further investigation by our unit, it was discovered that this problem was not a manufacturing fault and further training will be given to staff.Thank you for your help with this and apologize for the inconvenience this has caused.".
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Based on communication with the user facility, the root cause for this issue is not related to the closed suction catheter.All information reasonably known as of 01 apr 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD CLOSED SUCTION SYSTEM FOR NEONATES / PEDIATRICS, 5 F, Y-ADAPTER
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
MDR Report Key11372561
Report Number8030647-2021-00005
Device Sequence Number3711746
Product Code BSY
UDI-Device Identifier00609038983837
UDI-Public00609038983837
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number195-5
Device Catalogue NumberN/A
Device Lot Number30058035
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date04/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;